Restalyne Injections under eyes -- seemed to evaporate in a week - what happened?

I had Restalyne injected in tear troughs. It looked great immediately -- maybe slightly swollen at first, but after 1 week it evaporated! My derm then gave me another injection -- same thing, worked great for week, then seemed to completely dissolve a week later overnight. She is a pro and has been doing this a long time. She put in 1.5 ccs each time. What happened? -- is there a better choice for me? Eyes are large and round

Doctor Answers 8

Restylane under the eyes

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It sounds like you had a good deal of product injected and I have no idea why it would disappear so quickly. I would try a different product next time.  Please keep us posted.  Best, Dr. Green

Restylane

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This is a highly unusual occurrence, especially after the amount that you have had injected. I would have a discussion with your doctor and perhaps try a different product. Thank you for the question.
Dr Mueller

David P. Mueller, DDS
Virginia Beach Oral & Maxillofacial Surgeon

Restylane in tear troughs

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I usually find that a syringe of restylane in the lower lid tear trough area often does the trick. Surprised to hear that.

You might also like...

Restylane "evaporated" in 1 week

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for sharing your concerns. I have never seen Restylane disappear that quickly. There is no good explanation for that. Consider using a different filler. Please repost if you have more success with another product. Good luck!

Disapperaing restylane

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This is highly unusual and no one should metabolize this material this quickly.  there is no reason to switch to a different Hyaluronic acid filler as they are not that much different but you might try a different filler altogether such as Radiesse. this is a much more difficult material to use but you said your doctor is a pro

Disappearing Restylane

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It is possible some people to metabolize Restylane faster than some other fillers.  It is uncommon but certainly possible.  It is best to try some other filler like Juvederm or Belotero

Regards

Dr. J

Restylane lower lids

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It seems that you dissolve the product very quickly. For this reason I would not use HAs. Consider autologous fat grafting which provide very natural results and may last longer. 

T.G. Khan, DO, FACS
Fort Lee Oculoplastic Surgeon

Filler dissolves quickly after injection to tear troughs

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
1.5cc in tear troughs is a hefty amount, should not have dissolved in a matter of weeks. I am wondering if you exercise a lot, as it I have noticed that those patients who do a lot of physical activity tend to break down the filler quicker. You should find out what type of Restylane was injected as there are 3 types with different viscosities. If Restilane silk (the least viscous one) was used, consider trying a more viscous Restylane next time. Another option is using a different (not HA) type of filler, such as Radiesse. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.